Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 16, NWS Tucson, AZ

June 7, 2006Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 7, 2006, 4:23 PM MST for Pima County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2006, 4:23 PM MST (23:23 UTC)
Expired
Jun 7, 2006, 5:00 PM MST
In force
37 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 37 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 1:39 PM MSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 072325
SVRTWC
AZC019-080000-
/O.NEW.KTWC.SV.W.0016.060607T2323Z-060608T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
423 PM MST WED JUN 7 2006

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
  THIS INCLUDES THE SOUTH AND SOUTHWEST PORTIONS OF THE CITY OF TUCSON

* UNTIL 500 PM MST

* AT 416 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED 6 MILES NORTHEAST OF SAHUARITA...OR JUST SOUTH 
  OF TUCSON INTERNATIONAL AIRPORT. THIS STORM WAS MOVING NORTHWEST
  AT 25 MPH. THIS STORM WILL ALSO PRODUCE AREAS OF BLOWING DUST

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCSON BY 445 PM MST

LAT...LON 3194 11095 3204 11078 3227 11098 3215 11115

$$

WEATHER.GOV/TUCSON

JRG
2 follow-up statements
000 
WWUS55 KTWC 072347
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
446 PM MST WED JUN 7 2006

AZC019-080000-
/O.CON.KTWC.SV.W.0016.000000T0000Z-060608T0000Z/
PIMA AZ-
446 PM MST WED JUN 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR EAST CENTRAL PIMA COUNTY...

AT 439 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NEAR THE TUCSON INTERNATIONAL AIRPORT 
CAPABLE OF PRODUCING NICKEL SIZE HAIL. AREAS OF BLOWING DUST IS ALSO 
POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA.

LAT...LON 3194 11095 3204 11078 3227 11098 3215 11115

$$

WEATHER.GOV/TUCSON
000 
WWUS55 KTWC 080001
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
500 PM MST WED JUN 7 2006

AZC019-080010-
/O.EXP.KTWC.SV.W.0016.000000T0000Z-060608T0000Z/
PIMA AZ-
500 PM MST WED JUN 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY
EXPIRED AT 500 PM MST...

AT 455 PM MST...TUCSON DOPPLER RADAR INDICATED THAT THE STORM OVER 
SOUTHERN PART OF TUCSON HAS WEAKENED TO BELOW SEVERE LEVELS. PEA 
SIZE HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL STILL 
ACCOMPANY THIS STORM THROUGH 6 PM. MOVEMENT IS TO THE NORTH AROUND 
15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA.

LAT...LON 3194 11095 3204 11078 3227 11098 3215 11115

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:15 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 7, 2:15 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED JUN 7 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL
PROVIDE A MOIST SOUTHEAST FLOW INTO THURSDAY. THIS MOIST FLOW WILL
BRING SCATTERED THUNDERSTORMS TO SOUTHEAST ARIZONA TONIGHT. THE
STRONGER THUNDERSTORMS WILL PRODUCE DAMAGING WIND AND HAIL THIS
EVENING. MOISTURE WILL REMAIN IN PLACE THURSDAY FOR A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EVENING. A DRIER SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE
REGION WITH THE CHANCE OF THUNDERSTORMS ENDING BY THE WEEKEND.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED STRONG ECHOES ACROSS
MUCH OF SE AZ AT 2105Z. CELLS WERE MOVING NNWWD AROUND 15-20 KTS.
ADDITIONAL STRONG ECHOES WERE OVER EXTREME NE SONORA. SPECIAL 07/18Z
KTUS SOUNDING SHOWED VERY STEEP LOW/MID LEVEL LAPSE RATES IN EXCESS
OF 8 DEG C/KM AND DOWNDRAFT CAPE VALUES OF AROUND 1700 J/KG AS NOTED
IN SWOMCD. THUS THERMODYNAMIC PROFILE SUPPORTED STRONG OR SEVERE
WIND GUSTS WITH SOME THUNDERSTORMS THIS EVENING. BULK OF SHOWERS/
THUNDERSTORMS EXPECTED AT THIS TIME TO END SOMETIME BETWEEN
MIDNIGHT-DAYBREAK THUR.

ANOTHER FAIRLY ACTIVE DAY ON TAP THUR AS MOIST SELY/SLY FLOW
CONTINUES AROUND UPPER HIGH OVER CENTRAL CONUS PLAINS AND TROUGH
OVER THE SRN CA COAST. FLOW ALOFT PROGGED TO BECOME INCREASINGLY
SWLY ON FRI IMPORTING DRIER AIR ACROSS WRN/CENTRAL PIMA COUNTY.
HOWEVER MOISTURE SHOULD BE SUFFICIENT FOR LOW-GRADE POPS TUCSON
VICINITY EWD FRI AFTERNOON/EVENING. GRADUAL DECREASE IN TSTMS SAT
WITH SLIGHT CHANCE POPS STILL WARRANTED FAR ERN MOUNTAINS. INHERITED
GRIDDED DATA FIELDS DEPICTED DRY FORECAST AREAWIDE SAT NIGHT-TUE AND
OPTED TO MAINTAIN THIS SCENARIO FOR NOW...ALTHOUGH DEEPER MOISTURE
PROGGED TO BE CLOSE TO AZ/NM BORDER.

DAYTIME MAX TEMPS THUR WILL BE CLOSE TO NORMAL FOR EARLY JUNE.
SLIGHTLY WARMER FRI WITH DAYTIME MAX TEMPS DURING THE SAT-WED PERIOD
TRENDING CLOSE TO...OR SLIGHTLY ABOVE...SEASONAL NORMALS FOR EARLY
JUNE.

&&

.FIRE WEATHER...HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW
PRESSURE TROUGH OVER NORTHERN BAJA CALIFORNIA WILL BRING DEEP
MOISTURE INTO SOUTHEAST ARIZONA THROUGH THURSDAY. THIS WILL MAINTAIN
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS INTO THURSDAY. SOME
STORMS TONIGHT WILL BE A FAIRLY WET...WITH GUSTY AND ERRATIC WINDS
NEAR ANY THUNDERSTORMS THAT DO OCCUR. DRIER CONDITIONS ARE EXPECTED
AREAWIDE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK ALONG WITH
SEASONALLY WARM DAYTIME TEMPERATURES.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS. EXPECT WIND VRB20G50KTS ASSOCIATED WITH STRONG TSTMS
KTUS VICINITY UNTIL 08/03Z.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
      08/03Z (8 PM MST) AZZ019-029>035.

&&

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 7, 10:55 AM MST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1055 AM MST WED JUN 7 2006

AZZ019-029>035-081400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1055 AM MST WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS ON TAP THIS
AFTERNOON AND EVENING AS A VERY MOIST SOUTHEAST FLOW PREVAILS OVER
SOUTHEAST ARIZONA. THE GREATEST PROSPECT OF THUNDERSTORMS IS
EXPECTED TO BE FROM THE TUCSON AREA EASTWARD...OR ACROSS GRAHAM...
GREENLEE...COCHISE AND EASTERN PIMA COUNTIES...WHERE THE DEEPEST
MOISTURE EXISTS.

SOME OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AS WELL AS LARGE
HAIL. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
WESTERN AND CENTRAL PIMA COUNTY LATE THIS AFTERNOON AND TONIGHT. THE
LOSS OF DAYTIME HEATING WILL MEAN THAT THUNDERSTORMS WILL DECREASE
IN COVERAGE AND INTENSITY AFTER SUNSET...THOUGH SOME SHOWERS AND
THUNDERSTORMS MAY YET BE ONGOING AFTER MIDNIGHT AND TOWARD DAYBREAK
THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY...
MAINLY DURING THE AFTERNOON AND EVENING. A DECREASE IN SHOWERS AND
THUNDERSTORMS IS ON TAP FRIDAY...THEN DRIER AIR SPREADING INTO THE
REGION WILL BRING AN END TO THUNDERSTORM DEVELOPMENT BY LATE IN THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 7, 2:52 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
252 PM MST WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             12 E TUCSON             32.20N 110.69W
06/07/2006  E0.75 INCH       PIMA               AZ   PUBLIC

&&

SCHAFFNER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:24 PM MSTDust Storm WarningTWC96 min
Jun 6, 5:34 PM MSTSevere Thunderstorm WarningTWCCochise41 min
Jun 7, 1:51 PM MSTSevere Thunderstorm WarningTWCPima39 min
Jun 7, 2:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal60 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.